Alert archive / North Dakota / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Bismarck, ND

March 18, 200610 counties in North Dakota

NWS Bismarck, ND issued this winter storm warning at Mar 18, 2006, 2:18 PM MST for 10 counties in North Dakota. It took effect at Mar 18, 2006, 3:00 PM MST. It was in force for 23 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2006, 2:18 PM MST (21:18 UTC)
In effect from
Mar 18, 2006, 3:00 PM MST
Expired
Mar 19, 2006, 2:12 PM MST
In force
23 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 167 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 12:00 PM MSTHEAVY SNOW 10Mott, ND
Mar 19, 1:40 PM MSTHEAVY SNOW 8.2Halliday, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 182119
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
318 PM CST SAT MAR 18 2006

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY MORNING
FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NORTHWEST AND
CENTRAL NORTH DAKOTA UNTIL 11 PM CST SUNDAY...
.A LARGE WINTER WEATHER SYSTEM WILL BE OVER THE NORTHERN PLAINS
THROUGH THE REMAINDER OF THE WEEKEND. EXPECT A PROTRACTED PERIOD
OF SNOW FALL WHICH WILL LEAVE 6 TO 8 INCHES OF SNOW IN THE
SOUTHWEST AND WEST CENTRAL PARTS OF THE STATE BY MONDAY
MORNING...AND BETWEEN 3 AND 5 INCHES OF SNOW IN THE NORTHWEST AND
CENTRAL PARTS OF THE STATE. EAST TO SOUTHEAST WINDS OF 20 TO 35
MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL
WILL BECOME HAZARDOUS...DUE TO ICY ROADS AND LOW VISIBILITIES. IF
YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER
CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF
YOUR PLANS AND CARRY A WINTER SURVIVAL KIT.


NDZ017-018-031>033-040>045-182230-
/O.UPG.KBIS.WS.A.0003.060319T1200Z-060320T0500Z/
/O.NEW.KBIS.WS.W.0002.060318T2200Z-060320T1200Z/
/O.EXT.KBIS.SB.Y.0002.000000T0000Z-060318T2200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES
318 PM CST SAT MAR 18 2006 /218 PM MST SAT MAR 18 2006/

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY...
...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM CST
/3 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY. THIS WARNING REPLACES THE PREVIOUS WATCHES AND ADVISORIES.

EXPECT 6 TO 8 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND EARLY
MONDAY MORNING. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE
CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME VERY
HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE
MAKING THE DECISION TO TRAVEL. IF YOU MUST TRAVEL CARRY A WINTER
SURVIVAL KIT AND INFORM OTHERS OF YOUR PLANS



$$

NDZ001-009-190530-
/O.UPG.KBIS.WS.A.0003.060319T1200Z-060320T0500Z/
/O.EXB.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/
DIVIDE-WILLIAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON
318 PM CST SAT MAR 18 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

EXPECT 3 TO 5 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY
EVENING. IN ADDITION...EAST TO SOUTHEAST WINDS OF 20 TO 30 MPH
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL
BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER
CONDITIONS BEFORE SETTING. CARRY A WINTER SURVIVAL KIT.



$$

NDZ002-010-011-021-190530-
/O.EXB.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/
BURKE-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...MINOT...GARRISON
318 PM CST SAT MAR 18 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST
SUNDAY. 

EXPECT 3 TO 5 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY
EVENING. IN ADDITION TO THE SNOW...EAST TO SOUTHEAST WINDS OF 20 TO
30 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL
WILL BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER
CONDITIONS BEFORE SETTING OUT. CARRY A WINTER SURVIVAL KIT.

$$

NDZ019-020-034-035-046-190530-
/O.UPG.KBIS.WS.A.0003.060319T1200Z-060320T0500Z/
/O.EXT.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/
MERCER-OLIVER-MORTON-BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...LINTON
318 PM CST SAT MAR 18 2006 /218 PM MST SAT MAR 18 2006/

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM CST
/10 PM MST/ SUNDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM
CST /10 PM MST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

EXPECT 3 TO 5 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY
EVENING. IN ADDITION TO THE SNOW...EAST TO SOUTHEAST WINDS OF 20 TO
30 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL
WILL BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER
CONDITIONS BEFORE SETTING OUT. CARRY A WINTER SURVIVAL KIT.



$$

RSL
5 follow-up statements
000 
WWUS43 KBIS 182206
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
406 PM CST SAT MAR 18 2006

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY MORNING
FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA... 
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NORTHWEST AND
CENTRAL NORTH DAKOTA UNTIL 11 PM CST SUNDAY... 
.A LARGE WINTER WEATHER SYSTEM WILL BE OVER THE NORTHERN PLAINS
THROUGH THE REMAINDER OF THE WEEKEND. EXPECT A PROTRACTED PERIOD
OF SNOW FALL WHICH WILL LEAVE 6 TO 8 INCHES OF SNOW IN THE
SOUTHWEST AND WEST CENTRAL PARTS OF THE STATE BY MONDAY
MORNING...AND BETWEEN 3 AND 5 INCHES OF SNOW IN THE NORTHWEST AND
CENTRAL PARTS OF THE STATE. EAST TO SOUTHEAST WINDS OF 20 TO 35
MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL
WILL BECOME HAZARDOUS...DUE TO ICY ROADS AND LOW VISIBILITIES. IF
YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER
CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF
YOUR PLANS AND CARRY A WINTER SURVIVAL KIT.

NDZ017-018-031>033-040>045-190615-
/O.EXP.KBIS.SB.Y.0002.000000T0000Z-060318T2200Z/
/O.CON.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES
406 PM CST SAT MAR 18 2006 /306 PM MST SAT MAR 18 2006/

...SNOW AND BLOWING SNOW ADVISORY HAS EXPIRED...
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. A
WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY. 

EXPECT 6 TO 8 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND EARLY
MONDAY MORNING. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE
CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME VERY
HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS
BEFORE MAKING THE DECISION TO TRAVEL. IF YOU MUST TRAVEL CARRY A
WINTER SURVIVAL KIT AND INFORM OTHERS OF YOUR PLANS

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NDZ001-002-009>011-019>021-034-035-046-190615-
/O.CON.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-
BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...BEULAH...HAZEN...CENTER...GARRISON...MANDAN...
BISMARCK...LINTON
406 PM CST SAT MAR 18 2006 /306 PM MST SAT MAR 18 2006/

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
CST /10 PM MST/ SUNDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
CST /10 PM MST/ SUNDAY. 

EXPECT 3 TO 5 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY
EVENING. IN ADDITION TO THE SNOW...EAST TO SOUTHEAST WINDS OF
20 TO 30 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW.
TRAVEL WILL BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND
WEATHER CONDITIONS BEFORE SETTING OUT. CARRY A WINTER SURVIVAL
KIT.

$$

RSL
000 
WWUS43 KBIS 190325
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
925 PM CST SAT MAR 18 2006

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY MORNING
FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA... 
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NORTHWEST AND
CENTRAL NORTH DAKOTA UNTIL 11 PM CST SUNDAY...

.A LARGE WINTER WEATHER SYSTEM WILL BE OVER THE NORTHERN PLAINS
THROUGH THE REMAINDER OF THE WEEKEND. EXPECT AN EXTENDED PERIOD OF
SNOW FALL WHICH WILL LEAVE 6 TO 8 INCHES OF SNOW IN THE SOUTHWEST
AND WEST CENTRAL PARTS OF THE STATE BY MONDAY MORNING...AND
BETWEEN 2 AND 5 INCHES OF SNOW IN THE NORTHWEST AND CENTRAL PARTS
OF THE STATE. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CREATE
CONSIDERABLE BLOWING AND DRIFTING SNOW. AREAS OF FREEZING DRIZZLE
THIS EVENING IN THE FAR SOUTHWEST WILL ONLY ADD TO THE TRAVEL
PROBLEMS. TRAVEL WILL BECOME HAZARDOUS...DUE TO ICY ROADS AND LOW
VISIBILITIES. IF YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND
WEATHER CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM
OTHERS OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT.

NDZ017-018-031>033-040>045-191130-
/O.CON.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES
925 PM CST SAT MAR 18 2006 /825 PM MST SAT MAR 18 2006/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY...

EXPECT 6 TO 8 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND EARLY
MONDAY MORNING. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE
CONSIDERABLE BLOWING AND DRIFTING SNOW. AREAS OF FREEZING DRIZZLE
THIS EVENING CAN BE EXPECTED OVER THE FAR SOUTHWEST. TRAVEL WILL
BECOME VERY HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER
CONDITIONS BEFORE MAKING THE DECISION TO TRAVEL. IF YOU MUST
TRAVEL CARRY A WINTER SURVIVAL KIT AND INFORM OTHERS OF YOUR PLANS

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NDZ001-002-009>011-019>021-034-035-046-191130-
/O.CON.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-
BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...BEULAH...HAZEN...CENTER...GARRISON...MANDAN...
BISMARCK...LINTON
925 PM CST SAT MAR 18 2006 /825 PM MST SAT MAR 18 2006/

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
CST /10 PM MST/ SUNDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
CST /10 PM MST/ SUNDAY. 

EXPECT 2 TO 4 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY
EVENING ON THE EAST END OF THE ADVISORY AREA...FROM LINTON AND
BISMARCK NORTH THROUGH GARRISON...TO MINOT. SLIGHTLY HIGHER
AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED FROM GLEN ULLIN AND NEW
SALEM...NORTH THROUGH BEULAH TO STANLEY AND WILLISTON. IN ADDITION
TO THE SNOW...EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CREATE
CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME
HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS
BEFORE SETTING OUT. CARRY A WINTER SURVIVAL KIT.

$$
TWH
000 
WWUS43 KBIS 190919
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CST SUN MAR 19 2006

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY MORNING
FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA... ...SNOW AND
BLOWING SNOW ADVISORY IN EFFECT FOR NORTHWEST AND CENTRAL NORTH
DAKOTA UNTIL 11 PM CST SUNDAY...

.A LARGE WINTER WEATHER SYSTEM WILL BE OVER THE NORTHERN PLAINS
THROUGH THE REMAINDER OF THE WEEKEND. EXPECT AN EXTENDED PERIOD
OF SNOW FALL WHICH WILL LEAVE 6 TO 8 INCHES OF SNOW IN THE
SOUTHWEST AND WEST CENTRAL PARTS OF THE STATE BY MONDAY MORNING...
AND BETWEEN 2 AND 5 INCHES OF SNOW IN THE NORTHWEST AND CENTRAL
PARTS OF THE STATE. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL
CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME
HAZARDOUS...DUE TO ICY ROADS AND LOW VISIBILITIES. IF YOU MUST
TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE
MAKING THE DECISION TO SET OUT. INFORM OTHERS OF YOUR PLANS AND
CARRY A WINTER SURVIVAL KIT.

NDZ017-018-031>033-040>045-191730-
/O.CON.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES
319 AM CST SUN MAR 19 2006 /219 AM MST SUN MAR 19 2006/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY. 

SNOW WILL INCREASE OVER SOUTHWEST NORTH DAKOTA EARLY THIS MORNING
AND SPREAD SLOWLY NORTH AND EAST DURING THE DAY. SNOWFALL MAY
BECOME MODERATE TO HEAVY AT TIMES. STRONG EAST WINDS WILL CREATE
CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES
TODAY AND TONIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NDZ001-002-009>011-019>021-034-035-046-191730-
/O.CON.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-
BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...BEULAH...HAZEN...CENTER...GARRISON...MANDAN...
BISMARCK...LINTON
319 AM CST SUN MAR 19 2006 /219 AM MST SUN MAR 19 2006/

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
CST /10 PM MST/ THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM
CST /10 PM MST/ THIS EVENING. 

EXPECT 2 TO 4 INCHES OF SNOW TO FALL BY LATE THIS EVENING ON THE EAST
END OF THE ADVISORY AREA...FROM LINTON AND BISMARCK NORTH THROUGH
GARRISON...TO MINOT. SLIGHTLY HIGHER AMOUNTS OF 3 TO 5 INCHES CAN
BE EXPECTED FROM GLEN ULLIN AND NEW SALEM...NORTH THROUGH BEULAH
TO STANLEY AND WILLISTON. IN ADDITION TO THE SNOW...EAST TO
SOUTHEAST WINDS OF 20 TO 35 MPH WILL CREATE CONSIDERABLE BLOWING
AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS. CHECK THE LATEST
ROAD REPORTS AND WEATHER CONDITIONS BEFORE SETTING OUT. CARRY A
WINTER SURVIVAL KIT.

$$

TURNER
000 
WWUS43 KBIS 191626
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1026 AM CST SUN MAR 19 2006

...A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY
MORNING FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA...
...THE SNOW AND BLOWING SNOW ADVISORY FOR NORTHWEST AND CENTRAL
NORTH DAKOTA HAS BEEN CANCELLED...

.HIGH PRESSURE CENTERED OVER MANITOBA IS EXPANDING SOUTHWEST INTO
CENTRAL NORTH DAKOTA. THE DRY AIRMASS ASSOCIATED WITH THE HIGH HAS
ENDED THE THREAT OF SIGNIFICANT SNOWFALL. HOWEVER...HEAVY SNOW AND
BLOWING SNOW WILL CONTINUE TO PLAGUE SOUTHWEST AND WEST CENTRAL
NORTH DAKOTA TODAY AND TONIGHT. EXPECT TOTAL SNOW ACCUMULATIONS OF
6 TO 8 INCHES IN THE WARNED AREA. TRAVEL WILL BE HAZARDOUS. IF YOU
MUST TRAVEL...INFORM OTHER OF YOUR PLANS AND CARRY A WINTER
SURVIVAL KIT.

NDZ001-002-009>011-019>021-034-035-046-191730-
/O.CAN.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-
BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...BEULAH...HAZEN...CENTER...GARRISON...MANDAN...
BISMARCK...LINTON
1026 AM CST SUN MAR 19 2006 /926 AM MST SUN MAR 19 2006/

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

$$

NDZ017-018-031>033-040>045-200030-
/O.CON.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES
1026 AM CST SUN MAR 19 2006 /926 AM MST SUN MAR 19 2006/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY. 

EXPECT SNOW AND BLOWING SNOW TO CONTINUE TODAY AND TONIGHT. TOTAL
STORM ACCUMULATIONS MAY REACH 6 TO 8 INCHES WHILE EAST TO
SOUTHEAST WINDS GUST OVER 30 MPH AT TIMES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

RSL
000 
WWUS43 KBIS 192112
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CST SUN MAR 19 2006

...A WINTER WEATHER ADVISORY HAS NOW REPLACED THE WINTER STORM
WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN NORTH DAKOTA...

.THE STORM THAT BROUGHT HEAVY SNOW TO SOUTHWESTERN AND WEST
CENTRAL NORTH DAKOTA WILL SLOWLY WEAKEN DURING THE EVENING HOURS.
LIGHT SNOW WILL CONTINUE TO FALL OVERNIGHT...BUT ADDITIONAL
ACCUMULATIONS SHOULD ONLY BE 1 TO 2 INCHES. WINDS WILL ALSO
DECREASE TO 15 TO 25 MPH. THE LINGERING LIGHT SNOW...GUSTY WINDS
AT TIMES...AND SNOW COVERED ROADS WILL CONTINUE TO POSE A TRAVEL
HAZARD...FOR THOSE IN SOUTHWEST NORTH DAKOTA. IF YOU MUST TRAVEL
ALLOW EXTRA TIME...USE CAUTION AND CARRY A WINTER SURVIVAL KIT.

NDZ017-018-031>033-040>045-200515-
/O.CAN.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/
/O.NEW.KBIS.WW.Y.0007.060319T2112Z-060320T1200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES
312 PM CST SUN MAR 19 2006 /212 PM MST SUN MAR 19 2006/

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/
MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

EXPECT ANOTHER 1 TO 2 INCHES OF SNOW IN THE ADVISORY AREA OVERNIGHT. EAST
WINDS TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. TRAVEL
WILL REMAIN HAZARDOUS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Mar 18, 2:02 PM MST, 16 minutes earlier.

Area forecast discussion, Mar 18, 2:02 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
302 PM CST SAT MAR 18 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
THE NAM AND GFS REMAIN IN LOCKSTEP WITH THIS WEEKENDS SNOW EVENT IN
OUR WESTERN AND CENTRAL ZONES. MAIN DIFFICULTY LIES WITH THE PROGGED
RETROGRADE MOTION OF THE BAND OF HEAVY SNOW WITH TIME. IN OTHER WORDS
THE CENTRAL MAY SEE MORE SNOW AT FIRST THAT THE SOUTHWEST...WHICH
WILL RAPIDLY CATCH UP SUNDAY. THE INCLEMENT WEATHER WILL ALSO END
SOONER IN THE CENTRAL THAN THE WEST. TEMPERATURES WILL ALSO FAIL TO
FOLLOW A DIURNAL PATTERN IN SOME LOCALES. I HAVE PLACED MY WARNING
IN THE AREA THAT THE MODELS INDICATE WILL RECEIVE THE HEAVIEST SNOW
AND/OR THE STRONGEST WINDS. IN ACTUALITY THE HEAVIEST SNOW IS
PROGGED FOR ADAMS COUNTY AND NOT ALONG THE MONTANA BORDER. I
SURROUNDED THE WARNING WITH A SNOW AND BLOWING SNOW ADVISORY. SOME
SPOTS IN THE ADVISORY MAY RECEIVE 6-8 INCHES...BUT IT WILL BE OVER A
36 HOUR TIME FRAME.

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT
EXTENDED PERIOD BEGINS WITH AN UPPER LEVEL LOW IN SOUTH CENTRAL
CANADA. THIS FEATURE MOVES TOWARDS THE NORTHERN GREAT LAKES REGION
BY THE END OF THE WEEK...AS AN UPPER LEVEL RIDGE MOVES INTO THE
NORTHERN PLAINS FOR THE COMING WEEKEND. KEPT THE FORECAST DRY FOR
NOW...BUT COULD SEE SOME LIGHT PRECIPITATION WEDNESDAY THROUGH
FRIDAY AS WEAK WAVES CIRCLE AROUND THE LOW AND PASS THROUGH THE
FORECAST AREA. REASONING FOR NOT INTRODUCING POPS HERE IS THAT THE
TIMING AND PLACEMENT OF THESE WAVES IS VERY DIFFICULT AND UNCERTAIN
AT THIS POINT OF TIME. WILL MONITOR MODEL TRENDS TO SEE IF IT IS
JUSTIFIABLE TO INTRODUCE SLIGHT CHANCE OR CHANCE POPS IN THE NEAR
FUTURE. EXPECT DRY WEATHER FOR THE WEEKEND WITH THE RIDGE BUILDING
IN.

LONG TERM GUIDANCE CONTINUES TO INDICATE A WARMING TREND...BUT
AS THE PREVIOUS LONG TERM DISCUSSION MENTIONED...THE INFLUENCE OF
CLIMATOLOGY MAY BE PLAYING A LARGE ROLE HERE. HOWEVER...WITH THE
RIDGE BUILDING INTO THE REGION FOR THE WEEKEND...SHOULD SEE
TEMPERATURES APPROACHING AT LEAST SEASONAL NORMS IF NOT SURPASSING
THEM. OVERALL LITTLE CHANGES TO THE LONG TERM FORECAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING TONIGHT THROUGH SUNDAY NIGHT SOUTHWEST.
SNOW AND BLOWING SNOW ADVISORY NORTHWEST AND CENTRAL TONIGHT THROUGH
SUNDAY EVENING.

RSL/NH
Hazardous weather outlook, Mar 18, 2:55 AM MST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
355 AM CST SAT MAR 18 2006

NDZ002>005-010>013-021>023-025-036-037-047-048-050-051-191000-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
355 AM CST SAT MAR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-009-017>020-031>035-040>046-191000-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
355 AM CST SAT MAR 18 2006 /255 AM MST SAT MAR 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL INCREASE FROM THE SOUTHWEST AND DRIFT SLOWLY EAST AND
NORTHEAST THIS AFTERNOON. A NARROW BAND OF HEAVIER SNOW IS
EXPECTED OVER PORTIONS OF WEST CENTRAL THROUGH FAR SOUTH CENTRAL
NORTH DAKOTA BY EARLY SUNDAY MORNING. WINDS OF 20 TO 35 MPH WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES
OVER PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS
AFTERNOON AND TONIGHT. A SNOW AND BLOWING SNOW ADVISORY IS IN
EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WILL MOVE INTO THE PLAINS EARLY SUNDAY AND BRING
ANOTHER ROUND OF SNOW TO WESTERN AND SOUTH CENTRAL NORTH DAKOTA.
SIGNIFICANT SNOW IS EXPECTED OVER PORTIONS OF SOUTHWEST AND FAR
SOUTH CENTRAL NORTH DAKOTA BY MONDAY MORNING. GUSTY EASTERLY WINDS
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES MAKING TRAVEL EXTREMELY HAZARDOUS. A WINTER STORM
WATCH REMAINS IN EFFECT SUNDAY AND SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS AND SNOWFALL AMOUNTS.

RGT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:20 AM MSTSnow and Blowing Snow AdvisoryBISAdams, Billings, Bowman, Burke, Burleigh, Divide and 12 more31 hr

Nearby

Winter Storm Warnings in North Dakota, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.